Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 6, 2021, 7:06 AM EDT for Bibb County, Jones County, Georgia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2021, 7:06 AM EDT (11:06 UTC)
- Expired
- Oct 6, 2021, 8:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 30
Counties Bibb County, GA, Jones County, GA
The radar
The Robins AFB radar (KJGX), 35 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 155 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
145
WWUS82 KFFC 061106
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
706 AM EDT Wed Oct 6 2021
GAZ071-072-082-083-095-061200-
Monroe GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
706 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Twiggs, southeastern Monroe, northeastern Houston
and Jones Counties through 800 AM EDT...
At 704 AM EDT, a line of strong thunderstorms producing very heavy
rain was along a line from Macon to Bonaire moving north at 20 mph.
Rainfall rates of 1 to 2 inches per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Gray, Warner Robins, Payne, Robins Air Force Base, Payne City,
Postell, Bradley, Wayside, Round Oak, Wesleyan, Arkwright, Juliette,
Kathleen, Bolingbroke, Bullard, Rutland, Dames Ferry, Clinton and
Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3248 8362 3279 8369 3285 8379 3308 8386
3314 8376 3315 8367 3314 8352 3248 8345
TIME...MOT...LOC 1104Z 171DEG 16KT 3291 8369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 6, 4:20 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Oct 6, 4:20 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 420 AM EDT Wed Oct 6 2021 .SHORT TERM /Today through Thursday/... Morning analysis continues to show a closed low over the Mississippi River Valley with moisture and forcing over the area. As of 4 AM radar illustrates another round of rain showers with embedded thunderstorms streaming across the eastern portions of the FA. As we go through the day and into tomorrow the upper low is expected to pull northward. As this occurs south to southwesterly flow aloft will be maintained over the region with contained deep moisture advection from the Gulf while at the surface easterly flow will continue moisture advection from the Atlantic. This moisture aided by small vort maxes rounding through the low will support numerous rain showers with embedded thunderstorms across the CWA again today. 0-1 km SRH around 100 m^2/s^2 and surface based CAPEs between 1500 J/kg and 2000 J/kg means a strong to severe storm or two cannot be ruled out. Over the last 72 hours wide spread 1 to 4 inch amounts of rain with pockets of 6 inch amounts having already fallen and currently storm total QPF shows another 2 to 4 inches of rain could fall between today and early Friday morning. Thus, significant flash flooding will be of the utmost concern today especially over any areas that have already received a significant amount of rain and over areas that see training showers. The flash flood watch will remain in effect until early Thursday morning with possibility of an extension for anther 12 hours. However, would like to see how the days precip totals pan out before initiating the extension. In addition WPC will maintain a slight ERO over the northern portions of the CWA today. 28 .LONG TERM /Thursday Night through Tuesday/... Somewhat drier weather indicated for the extended forecast period. Persistent upper low over the lower Mississippi Valley lifting northeast out of the area for the end of the week with upper ridging building into the region from the Gulf of Mexico for the start of next week. Ridge is quickly suppressed by a new trough/short wave digging into the mid/lower Mississippi Valley but that system looks to only provide a glancing blow as it kicks northeast quickly going into the middle of next week as a deep upper low digs into the Great Basin and Rockies. 20 && .AVIATION...06Z Update... CIGS have begun to fall to IFR at most terminals this morning. Sites that are still MVFR will likely fall to IFR in the next few hours. Will continue to carry the prevailing VCSH early this morning as convection has begun to stream across the area again. After about 17Z, as rain coverage increases, have switched to SHRA prevailing. Thunder chances reenter the forecast this afternoon warranting a PROB30 for TSRA at all sites. Winds will remain E through the period at 5-10 kts. //ATL Confidence...06Z Update... Medium confidence on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 76 67 76 65 / 90 90 90 60 Atlanta 75 66 76 65 / 90 80 90 50 Blairsville 72 62 71 60 / 90 90 90 60 Cartersville 75 66 76 65 / 90 90 90 50 Columbus 79 68 80 66 / 90 70 90 40 Gainesville 73 66 73 65 / 90 90 90 60 Macon 78 68 81 66 / 90 70 80 60 Rome 76 66 78 65 / 90 90 90 40 Peachtree City 76 66 77 65 / 100 80 90 50 Vidalia 81 70 84 70 / 80 60 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for the following zones: Banks...Barrow...Bartow...Bibb...Butts...Carroll...Catoosa... Chattahoochee...Chattooga...Cherokee...Clarke...Clayton...Cobb... Coweta...Crawford...Dade...Dawson...DeKalb...Douglas...Fannin... Fayette...Floyd...Forsyth...Gilmer...Gordon...Greene... Gwinnett...Hall...Haralson...Harris...Heard...Henry...Jackson... Jasper...Jones...Lamar...Lumpkin...Madison...Marion... Meriwether...Monroe...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Pickens...Pike... Polk...Putnam...Rockdale...Schley...South Fulton...Spalding... Stewart...Talbot...Taylor...Towns...Troup...Union...Upson... Walker...Walton...Webster...White...Whitfield. && SHORT TERM...28 LONG TERM....20 AVIATION...28
Hazardous weather outlook, Oct 6, 5:00 AM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Wed Oct 6 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-070900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Wed Oct 6 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Rounds of showers and isolated thunderstorms, with locally heavy rainfall, will continue through tonight. Locally heavy rainfall could lead to flash flooding. A Flash Flood Watch is in effect for much of north and central Georgia. Otherwise, widespread severe thunderstorms are not expected, however an isolated strong to severe storm cannot be ruled out, especially across portions of northwest and west central Georgia this afternoon and evening. The primary threat will be frequent lightning and strong, gusty winds with downed trees due to saturated soils. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Continued showers and thunderstorms, with locally heavy rainfall, can be expected across north and central Georgia through Thursday. The main concern will be the potential for additional flooding. Creeks and smaller streams could flood quickly and larger rivers may rise to bankfull or higher through the latter half of the week. Outside of flooding concerns, a few stronger storms could also produce gusty winds, frequent lightning, and downed trees due to saturated soils. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Oct 6, 3:27 AM EDT, 3 hours 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
327 AM EDT Wed Oct 6 2021
GAZ105-106-060830-
Crisp GA-Dooly GA-
327 AM EDT Wed Oct 6 2021
...A thunderstorm with very heavy rainfall will impact portions of
southeastern Dooly and Crisp Counties through 430 AM EDT...
At 326 AM EDT, a strong thunderstorm with very heavy rainfall was
centered near Cordele, moving north at 20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Cordele, Vienna, Arabi, East Crisp, Richwood, Tippettville, Tremont,
Wenona and Hatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3181 8382 3211 8386 3221 8372 3217 8361
3180 8361 3180 8380
TIME...MOT...LOC 0726Z 178DEG 16KT 3189 8370
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 4:20 AM EDT, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
420 AM EDT Wed Oct 6 2021
GAZ082-083-095-105-106-060915-
Crisp GA-Dooly GA-Bibb GA-Houston GA-Twiggs GA-
420 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of eastern Bibb, western Twiggs, eastern Dooly, Houston and
northeastern Crisp Counties through 515 AM EDT...
At 419 AM EDT, a line of strong thunderstorms containing very heavy
rainfall was along a line extending from Elberta to near Unadilla to
Wenona, and moving north at 10 mph. Rainfall rates of 1 to 2 inches
per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Perry, Cordele, Vienna, Warner Robins, Centerville, Unadilla,
Pinehurst, Robins Air Force Base, Hayneville, Richwood, Houston Lake,
Elko, Grove Park, Skipperton, Tippettville, Wenona, Kathleen, East
Crisp and Sand Bed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3230 8380 3253 8375 3253 8372 3265 8373
3268 8370 3270 8372 3280 8370 3289 8362
3289 8360 3284 8352 3284 8348 3235 8357
3229 8361 3188 8361 3188 8383
TIME...MOT...LOC 0819Z 181DEG 11KT 3266 8364 3221 8370 3193 8374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 5:30 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
530 AM EDT Wed Oct 6 2021
GAZ072-082-083-094-095-105-107-061030-
Peach GA-Dooly GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-Pulaski GA-
530 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Pulaski, southwestern Twiggs, northeastern Dooly,
northeastern Peach, Houston and south central Jones Counties through
630 AM EDT...
At 528 AM EDT, a line of strong thunderstorms producing very heavy
rainfall was along a line extending from near Middle Georgia
Regional Airport to Clinchfield to near Tippettville, and moving
north at 10 mph. Rainfall rates of 1 to 2 inches per hour can be
expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Perry, Hawkinsville, Warner Robins, Centerville, Byron,
Unadilla, Payne, Robins Air Force Base, Payne City, Hayneville,
Browndale, Meadowdale, Houston Lake, Elko, Mock Springs, Grove Park,
Ocmulgee Public Fishing Area, Wesleyan and Skipperton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3211 8373 3235 8372 3244 8379 3268 8379
3269 8372 3272 8379 3287 8380 3295 8371
3284 8351 3260 8347 3246 8348 3245 8350
3242 8348 3212 8351
TIME...MOT...LOC 0928Z 182DEG 10KT 3269 8369 3243 8365 3213 8366
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Oct 6, 7:06 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
706 AM EDT Wed Oct 6 2021
GAZ071-072-082-083-095-061200-
Monroe GA-Bibb GA-Houston GA-Jones GA-Twiggs GA-
706 AM EDT Wed Oct 6 2021
...A band of thunderstorms with very heavy rain will impact portions
of Bibb, western Twiggs, southeastern Monroe, northeastern Houston
and Jones Counties through 800 AM EDT...
At 704 AM EDT, a line of strong thunderstorms producing very heavy
rain was along a line from Macon to Bonaire moving north at 20 mph.
Rainfall rates of 1 to 2 inches per hour can be expected.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Macon, Gray, Warner Robins, Payne, Robins Air Force Base, Payne City,
Postell, Bradley, Wayside, Round Oak, Wesleyan, Arkwright, Juliette,
Kathleen, Bolingbroke, Bullard, Rutland, Dames Ferry, Clinton and
Jarrell Plantation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3248 8362 3279 8369 3285 8379 3308 8386
3314 8376 3315 8367 3314 8352 3248 8345
TIME...MOT...LOC 1104Z 171DEG 16KT 3291 8369
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:30 PM EDT | River Flood Warning | FFC | Barrow, Jackson | 16 hr |
| Oct 5, 10:37 PM EDT | River Flood Warning | FFC | DeKalb, Rockdale | 16 hr |
| Oct 5, 10:45 PM EDT | River Flood Warning | FFC | Newton, Rockdale | 16 hr |
| Oct 5, 10:57 PM EDT | Special Weather Statement | FFC | Bleckley, Dodge, Pulaski | 33 min |
| Oct 5, 11:33 PM EDT | Special Weather Statement | FFC | Bleckley | 27 min |
| Oct 6, 12:01 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 6, 3:27 AM EDT | Special Weather Statement | FFC | Crisp | 63 min |
| Oct 6, 4:20 AM EDT | Special Weather Statement | FFC | Crisp, Dooly, Houston | 55 min |
| Oct 6, 5:00 AM EDT | Flash Flood Warning | FFC | Dooly, Houston | 6 hr |
| Oct 6, 5:30 AM EDT | Special Weather Statement | FFC | Bibb, Houston | 60 min |
| Oct 6, 6:14 AM EDT | Flash Flood Warning | FFC | Bibb, Houston, Peach, Twiggs | 6 hr |
| Oct 6, 7:55 AM EDT | Special Weather Statement | FFC | Jones | 65 min |
| Oct 6, 8:55 AM EDT | Flash Flood Warning | FFC | Bibb, Jasper, Jones, Twiggs | 9 hr |
| Oct 6, 10:19 AM EDT | Special Weather Statement | FFC | Upson | 56 min |
| Oct 6, 10:22 AM EDT | Special Weather Statement | FFC | Putnam | 53 min |
| Oct 6, 10:31 AM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Monroe, Upson | 6 hr |
| Oct 6, 10:42 AM EDT | Flash Flood Warning | FFC | Jasper, Jones, Putnam | 7 hr |
| Oct 6, 11:42 AM EDT | Special Weather Statement | FFC | Pike | 63 min |
| Oct 6, 12:18 PM EDT | Flash Flood Warning | FFC | Pike, Talbot, Upson | 6 hr |
| Oct 6, 12:56 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Oct 6, 1:23 PM EDT | Flash Flood Warning | FFC | Crawford, Lamar, Pike, Taylor, Upson | 4 hr |
| Oct 6, 1:30 PM EDT | Flash Flood Warning | FFC | Morgan, Putnam | 5 hr |
| Oct 6, 1:59 PM EDT | River Flood Warning | FFC | Putnam | 5 hr |
| Oct 6, 2:19 PM EDT | Tornado Warning | FFC | Monroe | 26 min |
| Oct 6, 2:45 PM EDT | Special Weather Statement | FFC | Treutlen | 30 min |
| Oct 6, 2:57 PM EDT | Flash Flood Warning | FFC | Bibb, Crawford, Monroe, Peach | 5 hr |
| Oct 6, 3:38 PM EDT | Special Weather Statement | FFC | Laurens | 37 min |
| Oct 6, 6:13 PM EDT | Flash Flood Warning | FFC | Jasper, Putnam | 3 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.